Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 424, NWS Raleigh, NC

August 10, 2008Granville County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2008, 6:12 PM EDT for Granville County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2008, 6:12 PM EDT (22:12 UTC)
Expired
Aug 10, 2008, 7:00 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Granville County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:25 PM EDTTSTM WND DMG1 E Butner, NCLARGE LIMBS DOWN ALONG HIGHWAY 56.
Aug 10, 6:25 PM EDTTSTM WND DMGButner, NCTREE DOWN WEST LYON STATION ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 102212
SVRRAH
NCC077-102300-
/O.NEW.KRAH.SV.W.0424.080810T2212Z-080810T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 606 PM EDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 6
  MILES WEST OF BUTNER...OR 11 MILES WEST OF CREEDMOOR...MOVING EAST
  AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STEM...
  CREEDMOOR...

SKYWARN SPOTTERS REPORTED HAIL TO THE SIZE OF NICKELS AT 605 PM JUST 
NORTH OF DURHAM. IN ADDITION TO LARGE HAIL...A SEVERE THUNDERSTORM 
CAN PRODUCE DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY 
LIGHTNING...AND HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM 
WINDOWS.

LAT...LON 3635 7851 3616 7852 3614 7853 3609 7853
      3607 7855 3601 7855 3607 7869 3606 7879
      3607 7880 3610 7881 3634 7881
TIME...MOT...LOC 2211Z 270DEG 29KT 3617 7883

$$

DJF
2 follow-up statements
000 
WWUS52 KRAH 102244
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT SUN AUG 10 2008

NCC077-102300-
/O.CON.KRAH.SV.W.0424.000000T0000Z-080810T2300Z/
GRANVILLE NC-
643 PM EDT SUN AUG 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN GRANVILLE COUNTY...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF CREEDMOOR...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER AREAS MAINLY 
SOUTH OF OXFORD THROUGH 7 PM. BY 7 PM...IT IS EXPECTED THAT THE 
STORM WILL HAVE MOVED OUT OF GRANVILLE COUNTY.

IF YOU ARE THE PATH OF THE STORM...PREPARE FOR WINDS OF NEAR 60 
MPH...HAIL TO THE SIZE OF NICKELS...AND DEADLY LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3635 7851 3616 7852 3614 7853 3609 7853
      3607 7855 3601 7855 3607 7869 3606 7879
      3607 7880 3610 7881 3634 7881
TIME...MOT...LOC 2243Z 262DEG 41KT 3619 7854

$$

DJF
000 
WWUS52 KRAH 102254
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT SUN AUG 10 2008

NCC077-102303-
/O.EXP.KRAH.SV.W.0424.000000T0000Z-080810T2300Z/
GRANVILLE NC-
653 PM EDT SUN AUG 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANVILLE COUNTY
EXPIRES AT 700 PM EDT...

AT 653 PM...THE STORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF 
GRANVILLE COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR 
GRANVILLE COUNTY WILL BE ALLOWED TO EXPIRE AT 7 PM.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING 
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY. ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3635 7851 3616 7852 3614 7853 3609 7853
      3607 7855 3601 7855 3607 7869 3606 7879
      3607 7880 3610 7881 3634 7881
TIME...MOT...LOC 2253Z 262DEG 41KT 3621 7840

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:53 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 10, 2:53 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT SUN AUG 10 2008

.SYNOPSIS...

A FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING AND CROSS
CENTRAL NORTH CAROLINA OVERNIGHT. DRIER AIR WILL SETTLE OVER THE
AREA FOR MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AN ABNORMALLY DEEP VORTEX OVER SOUTHERN ONTARIO WILL DRIFT ESE NEXT
24 HOURS IN RESPONSE TO DIGGING UPPER JET ON ITS BACKSIDE.
VORT/SHEAR AXIS AND ASSOCIATED SURFACE BOUNDARY DRIFTING SE ACROSS
CENTRAL APPALACHIANS INTO NORTHERN VA AT 18Z...SPARKING SCATTERED
STRONG CONVECTION. AIR MASS OVER CENTRAL NC HAS RECOVERED WITH
CONTINUED LOW LEVEL THETA-E ADVECTION AND BEST CONFLUENCE OVER THE
WESTERN PIEDMONT. AS UPPER JET MAX ANALYZED THIS MORNING OVER THE
LOWER OH VALLEY CROSSES OUR REGION LATE THIS AFTERNOON...LOW LEVEL
WINDS SHOULD RESPOND...INCREASING OUT OF THE SW. MESO ANALYSIS
INDICATE THAT CONVECTIVE PARAMETERS ARE INCREASING WITH LOW LEVEL
LAPSE RATES IN THE WESTERN PIEDMONT BETWEEN 8 AND 9 DEG C/KM WHILE
MID LEVEL LAPSE RATES ARE PROGGED TO INCREASE TO BETWEEN 6 AND 6.5
DEG C/KM BY 00Z. THUS...STILL APPEARS THAT ATMOSPHERE OVER REGION
WILL BE SUPPORTIVE OF AT LEAST SCATTERED CONVECTION THIS EVENING AND
POSSIBLY INTO THE OVERNIGHT IN THE EAST. DUE TO STRENGTH OF DYNAMICS
ALOFT (UPPER JET ORIENTATION...PRESENCE OF MID LEVEL DRY
AIR...FREEZING LEVELS A LITTLE BELOW NORMAL FOR AUGUST)...STRONG TO
ISOLATED SEVERE CONVECTION NOT OUT OF THE QUESTION. APPEARS MOST IF
NOT ALL CONVECTION WILL BE CONFINED TO THE COASTAL PLAIN BY 06Z AS
850MB TROUGH MOVES INTO THIS REGION.

BY EARLY MONDAY...LOW LEVEL BOUNDARY DRIFTING THROUGH THE EASTERN
COUNTIES AND ADVECTION OF DRIER AIR ALOFT MAY HELP IN THE FORMATION
OF FOG IN THE EAST BY DAYBREAK.

NW WINDS IN WAKE OF LOW/MID LEVEL TROUGH PASSAGE WILL ADVECT DRIER
SLIGHTLY COOLER AIR INTO THE REGION. WHILE 850MB CAA LOOKS FAIRLY
DECENT....DOWNSLOPE COMPONENT OF WIND MAY OFFSET COOLING. THICKNESS
SUPPORT MAX TEMPS NEAR TO SLIGHTLY BELOW NORMAL. SINCE AIR MASS
RATHER DRY...EXPECT MAINLY CLEAR SKIES EXCEPT IN THE FAR E-SE WHERE
RESIDUAL MOISTURE MAY SUPPORT A FEW CU.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM SUNDAY...

MONDAY NIGHT TROUGH TUESDAY LOOK TO BE DRY AT THIS TIME IN ADVANCE
OF THE NEXT WEATHER SYSTEM... AS THE COLD FRONT THAT WILL CROSS OUR
REGION TONIGHT SETTLES SOUTH OF THE CWA AND STALLS OUT... WHILE HIGH
PRESSURE EXTENDS INTO THE AREA FROM THE GREAT LAKES REGION. MONDAY
NIGHT SHOULD BE A PRETTY GOOD RADIATIONAL COOLING NIGHT AS SKIES
LOOK TO BE MOSTLY CLEAR... WITH VERY LIGHT WINDS EXPECTED. THUS...
EXPECT LOW TEMPS MONDAY NIGHT TO BE A CATEGORY OR TWO BELOW NORMAL.
LOWS IN THE LOWER 60S ACROSS A MAJORITY OF THE CWA... WITH MID 60S
POSSIBLE IN SOUTHEAST.

TUESDAY MOISTURE WILL BE ON THE INCREASE ACROSS SOUTHERN PORTIONS OF
THE AREA AS THE THE STATIONARY BOUNDARY SOUTH OF THE AREA BEGINS TO
SLOWLY MOVE NORTHWARD... AS A SHORTWAVE TROUGH AMPLIFIES IN THE GULF
COAST STATES. THIS WILL HELP TO DEVELOP A CLOSED LOW ALONG WASHED
OUT STATIONARY BOUNDARY OVER GULF COAST STATES ON TUESDAY INTO
TUESDAY NIGHT. HIGH TUESDAY LOOK TO BE NEAR NORMAL... WITH HIGH
TEMPS IN THE UPPER 80S TO NEAR 90 EXPECTED.

MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE DEVELOPMENT OF THIS COOL
SEASON LIKE PATTERN. HOWEVER... HOW FAR NORTH AND WEST THE SURFACE
LOW TRACKS WILL HAVE GREAT IMPACTS ON POPS... QPF... AND SEVERE
POTENTIAL... AS CURRENT MODELS DEPICT THE LOW TRACKING ACROSS THE
CAROLINAS. MODELS OVER THE PAST COUPLE OF DAYS HAVE BEEN
INCONSISTENT FROM RUN TO RUN ON THE TRACK. THUS... WILL NOT
ADVERTISE LIKELY POPS YET ACROSS PORTIONS OF SANDHILLS AND COASTAL
PLAIN... BUT POPS MAY NEED TO BE INCREASED IF FURTHER MODEL RUNS
CONTINUE TO SHOW THE AREA OF LOW PRESSURE TRACKING ACROSS SOUTH
CAROLINA INTO SOUTHERN AND EASTERN NORTH CAROLINA WEDNESDAY INTO
WEDNESDAY EVENING. FOR NOW WILL KEEP POPS ON WEDNESDAY IN THE
CHANCE CATEGORY ACROSS THE ENTIRE CWA... WITH HIGH END CHANCE POPS
CONFINED TO THE SOUTHERN PORTIONS OF THE AREA.

LOWS WEDNESDAY MORNING SHOULD RANGE FROM THE LOWER 60S IN THE NORTH
TO UPPER 60S IN THE SOUTH. HIGHS ON WEDNESDAY WILL BE HIGHLY
DEPENDENT ON THE TRACK OF THE LOW. AT THIS TIME WILL ADVERTISE HIGH
TEMPS A BIT BELOW NORMAL... MID 80S.

OVERNIGHT WEDNESDAY... AS THE AREA OF LOW PRESSURE BEGINS TO
DEPART... WILL KEEP CHANCE POPS ACROSS EASTERN AND SOUTHERN PORTIONS
OF THE CWA... WITH SLIGHT CHANCES ELSEWHERE. LOW TEMPS THURSDAY
MORNING LOOK TO BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 230 PM SUNDAY...

AS THE SURFACE LOW CONTINUES TO MOVE OFF TO THE NORTHEAST ON
THURSDAY WILL KEEP SKIES PARTLY CLOUDY WITH A SLIGHT CHANCE OF
DIURNAL SHOWERS AND THUNDERSTORMS. EXPECT HIGH THURSDAY TO BE NEAR
NORMAL... IN THE MID TO UPPER 80S.

UPPER LEVEL LONG WAVE TROUGH OVER THE EASTERN SEABOARD BEGINS TO
RETROGRADE WESTWARD DURING THE REMAINDER OF THE TIMEFRAME...
ALLOWING FLOW ALOFT TO BECOME SOUTHWESTERLY. BOTH THE GFS AND ECMWF
DEPICT AN UPPER LEVEL LOW DROPPING SOUTH TOWARDS KANSAS...
MISSOURI... AND OKLAHOMA DURING THIS TIMEFRAME. THIS TYPE OF PATTERN
WILL LEAD TO UNSETTLED WEATHER ACROSS CENTRAL NC IN THE FORM OF
DIURNAL CONVECTION CHANCES EACH DAY... WITH TEMPERATURES GENERALLY
NEAR NORMAL.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 145 PM SUNDAY...

A MARGINALLY MOIST AND SLIGHT TO MODERATELY UNSTABLE AIR MASS
COUPLED WITH THE APPROACH OF MID LEVEL TROUGH (A RESULT OF A
ABNORMALLY STRONG UPPER LEVEL JET CROSSING THE OH VALLEY INTO THE
NORTHERN MID ATLANTIC) WILL TRIGGER AND SUSTAIN SCATTERED CONVECTION
ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH THIS EVENING. THE
SHOWERS AND STORMS ARE EXPECTED TO BE A LITTLE MORE NUMEROUS IN THE
EAST VERSUS THE WEST WHERE THE BEST INSTABILITY AND MOISTURE ARE
LOCATED. HAVE MENTIONED A TEMPO GROUP AT EACH TERMINAL SITE FOR MVFR
VISIBILITY DUE TO RAIN SHOWERS. ONCE IT BECOMES EVIDENT WHERE STORMS
WILL OCCUR/MIGRATE...THEN FORECAST CAN BE AMENDED TO INCLUDE THUNDER
AND ASSOCIATED HAZARDS. DUE TO THE STRENGTH OF UPPER LEVEL WINDS
ALOFT AND SLOW SEWD DRIFT OF SURFACE BOUNDARY ACROSS REGION LATE
TONIGHT/EARLY MONDAY...SCATTERED SHOWERS AND ISOLATED STORMS MAY
OCCUR PAST MIDNIGHT OVER THE COASTAL PLAIN AND SANDHILLS.

PRESENCE OF LOW LEVEL BOUNDARY ACROSS THE EAST MONDAY MORNING MAY
HELP TO POOL LOW LEVEL MOISTURE...LEADING TO AREAS OF FOG BETWEEN
08-13Z. POTENTIAL FOR IFR FOG...MAINLY ALONG AND EAST IF I-95.

FOR MONDAY...DRIER AIR WILL OVERSPREAD REGION DURING THE DAY
RESULTING IN CLEAR SKIES EXPECT OVER THE FAR EASTERN AND SOUTHERN
COASTAL PLAIN WHERE RESIDUAL LOW LEVEL MOISTURE MAY LEAD TO THE
DEVELOPMENT OF SCATTERED CU. OTHERWISE VFR CONDITIONS EXPECTED
THROUGH TUESDAY.

POTENTIAL FOR A PERIOD OF UNSETTLED WEATHER LATE TUESDAY NIGHT INTO
WEDNESDAY AS AN AREA OF LOW PRESSURE PASSES NEAR OR TO THE SOUTH OF
REGION. THIS MAY LEAD TO WIDESPREAD MVFR CEILINGS AND AREAS OF RAIN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Aug 10, 12:17 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1217 PM EDT SUN AUG 10 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1217 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE THIS
AFTERNOON AND THIS EVENING. THIS FEATURE WILL TRIGGER SCATTERED
SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE WITH
HAIL UP TO THE SIZE OF NICKLES AND WIND GUSTS AROUND 60 MPH. IN
THE COASTAL PLAIN...THE WIND NEAR THE SURFACE AND ALOFT MAY
SUPPORT THE DEVELOPMENT OF AN ISOLATED TORNADO.

THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST ALONG AND EAST
OF INTERSTATE 95. THE CHANCE FOR SEVERE WEATHER WILL BE BEST
BETWEEN 3 PM AND 10 PM EDT. THE STORMS MAY LINGER OVER THE COASTAL
PLAIN INTO THE PRE DAWN HOURS OF MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Aug 10, 3:35 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT SUN AUG 10 2008

NCZ083>085-102030-
ANSON-RICHMOND-SCOTLAND-
335 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN AND CENTRAL
RICHMOND COUNTY THROUGH 430 PM EDT...

AT 335 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DIGGS...OR ABOUT 8 MILES SOUTHWEST OF ROCKINGHAM...MOVING EAST AT 25
MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST
ROCKINGHAM...ROCKINGHAM...DOBBINS HEIGHTS...AND...HAMLET.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BLAES
Special weather statement, Aug 10, 4:17 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT SUN AUG 10 2008

NCZ084-102100-
RICHMOND-
417 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND COUNTY THROUGH 500
PM EDT...

AT 417 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DIGGS...OR ABOUT 8 MILES SOUTH OF ROCKINGHAM...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAMLET...DOBBINS
HEIGHTS.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS LIGHTNING CAN
BE EXPECTED WITH THIS THUNDERSTORM.  ANOTHER THUNDERSTORM...NORTH OF
ELLERBE...WILL MOVE OVER THE NORTHEAST PART OF RICHMOND COUNTY
THROUGH 445 PM.  IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...REMAIN
INDOORS AND STAY AWAY FROM WINDOWS.  REMEMBER THAT TREES OFFER NO
PROTECTION FROM LIGHTNING.

DJF
Special weather statement, Aug 10, 4:31 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT SUN AUG 10 2008

NCZ084-085-102115-
RICHMOND-SCOTLAND-
431 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND SCOTLAND
COUNTIES THROUGH 515 PM EDT...

AT 431 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF GIBSON...OR ABOUT 6 MILES EAST OF CHERAW...MOVING
NORTHEAST AT 23 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR GIBSON AROUND 455 PM EDT...
LAUREL HILL AROUND 505 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RWH
Special weather statement, Aug 10, 4:45 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT SUN AUG 10 2008

NCZ075-076-102145-
LEE-MOORE-
445 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE AND MOORE COUNTIES
THROUGH 545 PM EDT...

AT 445 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SEVEN LAKES...OR ABOUT 8 MILES WEST OF CARTHAGE...MOVING EAST AT 20
MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR CARTHAGE AROUND 505 PM EDT...
TRAMWAY AROUND 540 PM EDT...GUM SPRINGS AROUND 545 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RWH
Special weather statement, Aug 10, 5:15 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT SUN AUG 10 2008

NCZ007-008-102215-
GRANVILLE-PERSON-
515 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE AND PERSON
COUNTIES THROUGH 615 PM EDT...

AT 515 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BETHEL HILL...OR ABOUT 7 MILES SOUTH OF VIRGILINA...MOVING EAST AT 12
MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR OAK HILL AROUND 535 PM
EDT...STOVALL AROUND 615 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RHJ
Special weather statement, Aug 10, 5:55 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT SUN AUG 10 2008

NCZ075-077-086-088-102245-
CUMBERLAND-HARNETT-HOKE-MOORE-
555 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...MOORE...
CUMBERLAND AND HOKE COUNTIES THROUGH 645 PM EDT...

AT 555 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST
EAST OF ASHLEY HEIGHTS...OR ABOUT 8 MILES SOUTHEAST OF SOUTHERN
PINES...MOVING EAST AT 23 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR FORT BRAGG AROUND 640 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RWH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:38 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford48 min
Aug 10, 4:42 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland63 min
Aug 10, 5:21 PM EDTSevere Thunderstorm WarningRAHLee39 min
Aug 10, 5:41 PM EDTSevere Thunderstorm WarningRAHGranville21 min
Aug 10, 5:50 PM EDTSevere Thunderstorm WarningRAHDurham, Orange40 min
Aug 10, 6:15 PM EDTSevere Thunderstorm WarningRAHVance, Warren60 min
Aug 10, 6:33 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance57 min
Aug 10, 6:50 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren40 min
Aug 10, 7:19 PM EDTSevere Thunderstorm WarningRAHSampson46 min
Aug 10, 7:47 PM EDTSevere Thunderstorm WarningRAHWayne58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.